Pointed k-surfaces
Bulletin de la Société Mathématique de France, Volume 134 (2006) no. 4, p. 509-557

Let S be a Riemann surface. Let 3 be the 3-dimensional hyperbolic space and let 3 be its ideal boundary. In our context, a Plateau problem is a locally holomorphic mapping ϕ:S 3 = ^. If i:S 3 is a convex immersion, and if N is its exterior normal vector field, we define the Gauss lifting, ı ^, of i by ı ^=N. Let n :U 3 3 be the Gauss-Minkowski mapping. A solution to the Plateau problem (S,ϕ) is a convex immersion i of constant Gaussian curvature equal to k(0,1) such that the Gauss lifting (S,ı ^) is complete and n ı ^=ϕ. In this paper, we show that, if S is a compact Riemann surface, if 𝒫 is a discrete subset of S and if ϕ:S ^ is a ramified covering, then, for all p 0 𝒫, the solution (S𝒫,i) to the Plateau problem (S𝒫,ϕ) converges asymptotically as one tends to p 0 to a cylinder wrapping a finite number, k, of times about a geodesic terminating at ϕ(p 0 ). Moreover, k is equal to the order of ramification of ϕ at p 0 . We also obtain a converse of this result, thus completely describing complete, constant Gaussian curvature, immersed hypersurfaces in 3 with cylindrical ends.

Soit S une surface de Riemann. Soit 3 l’espace hyperbolique de dimension 3 et soit 3 son bord à l’infini. Dans le cadre de cet article, un problème de Plateau est une application localement holomorphe ϕ:S 3 = ^. Si i:S 3 est une immersion convexe, et si N est son champ de vecteurs normal, on définit ı ^, la relevée de Gauss de i, par ı ^=N. Soit n :U 3 3 l’application de Gauss-Minkowski. Une solution au problème de Plateau (S,ϕ) est une immersion convexe i à courbure gaussienne constante égale à k]0,1[ telle que sa relevée de Gauss (S,ı ^) soit complète en tant que sous-variété immergée et que n ı ^=ϕ. Dans cet article, on montre que, si S est une surface de Riemannn compacte, si 𝒫 est un sous-ensemble discret de S et si ϕ:S ^ est un revêtement ramifié, alors, pour tout p 0 𝒫, la solution (S𝒫,i) au problème de Plateau (S𝒫,ϕ) converge asymptotiquement vers un cylindre qui s’enroule un nombre fini k de fois autour d’une géodésique ayant ϕ(p 0 ) pour une de ses extrémités lorsqu’on s’approche de p 0 . De plus, k est égale à l’ordre de ramification de ϕ en p 0 . On obtient également une réciproque de ce résultat nous permettant de décrire entièrement les surfaces complètes immergées dans 3 à courbure gaussienne constante et aux bouts cylindriques.

DOI : https://doi.org/10.24033/bsmf.2521
Classification:  53C42,  30F60,  32Q65,  51M10,  53C45,  53D10,  58D10
Keywords: immersed hypersurfaces, pseudo-holomorphic curves, contact geometry, plateau problem, gaussian curvature, hyperbolic space, moduli spaces, teichmüller theory
@article{BSMF_2006__134_4_509_0,
     author = {Smith, Graham},
     title = {Pointed $k$-surfaces},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {134},
     number = {4},
     year = {2006},
     pages = {509-557},
     doi = {10.24033/bsmf.2521},
     zbl = {1138.53051},
     mrnumber = {2364943},
     language = {en},
     url = {http://www.numdam.org/item/BSMF_2006__134_4_509_0}
}
Smith, Graham. Pointed $k$-surfaces. Bulletin de la Société Mathématique de France, Volume 134 (2006) no. 4, pp. 509-557. doi : 10.24033/bsmf.2521. http://www.numdam.org/item/BSMF_2006__134_4_509_0/

[1] W. Ballman, M. Gromov & V. Schroeder - Manifolds of nonpositive curvature, Progress in Math., vol. 61, Birkhäuser, Boston, 1985. | MR 823981 | Zbl 0591.53001

[2] M. Gromov - « Foliated Plateau problem I. Minimal varieties », Geom. Funct. Anal. 1 (1991), p. 14-79. | MR 1091610 | Zbl 0768.53011

[3] F. Labourie - « Problèmes de Monge-Ampère, courbes holomorphes et laminations », Geom. Funct. Anal. 7 (1997), p. 496-534. | MR 1466336 | Zbl 0885.32013

[4] -, « Un lemme de Morse pour les surfaces convexes », Invent. Math. 141 (2000), p. 239-297. | MR 1775215 | Zbl 0981.52002

[5] O. Lehto & K. I. Virtanen - Quasiconformal mappings in the plane, Grundlehren Math. Wiss., vol. 126, Springer-Verlag, New York-Heidelberg, 1973. | MR 344463 | Zbl 0267.30016

[6] M. P. Muller - « Gromov's Schwarz lemma as an estimate of the gradient for holomorphic curves », Holomorphic curves in symplectic geometry, Progress in Math., vol. 117, Birkhäuser, Basel, 1994, p. 217-231. | MR 1274931

[7] H. Rosenberg & J. Spruck - « On the existence of convex hyperspheres of constant Gauss curvature in hyperbolic space », J. Diff. Geom. 40 (1994), p. 379-409. | MR 1293658 | Zbl 0823.53047

[8] G. Smith - « Problèmes elliptiques pour des sous-variétés riemanniennes », Thèse, Orsay, 2004.

[9] -, « Hyperbolic Plateau problems », http://arxiv.org/abs/math/0506231v1, 2005.

[10] -, « Positive special Legendrian structures and Weingarten problems », http://arxiv.org/abs/math/0506230v1, 2005.